Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Newport/Morehead City, NC

April 28, 2016Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 28, 2016, 9:55 PM EDT for Pitt County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2016, 9:55 PM EDT (01:55 UTC)
Expired
Apr 28, 2016, 10:30 PM EDT
In force
35 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Pitt County, NC

The radar

The Morehead City radar (KMHX), 107 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

956 
WUUS52 KMHX 290155
SVRMHX
NCC147-290230-
/O.NEW.KMHX.SV.W.0012.160429T0155Z-160429T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
955 PM EDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 1030 PM EDT

* AT 954 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
  OF BETHEL...OR 10 MILES NORTHEAST OF FARMVILLE...MOVING SOUTHEAST AT
  30 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...WINTERVILLE...EAST CAROLINA UNIVERSITY...PITT GREENVILLE
  AIRPORT...DOWDY FICKLEN STADIUM...SIMPSON AND FALKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3571 7719 3570 7719 3568 7717 3567 7717
      3567 7718 3566 7717 3564 7717 3562 7715
      3545 7728 3568 7764 3573 7757 3576 7752
      3580 7747
TIME...MOT...LOC 0154Z 301DEG 24KT 3572 7750 

HAIL...1.00IN
WIND...70MPH
 
$$

2
1 follow-up statement
752 
WWUS52 KMHX 290224
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1024 PM EDT THU APR 28 2016

NCC147-290230-
/O.CON.KMHX.SV.W.0012.000000T0000Z-160429T0230Z/
PITT NC-
1024 PM EDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN PITT COUNTY...

AT 1023 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST CAROLINA
UNIVERSITY...OR NEAR GREENVILLE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED.  

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...PITT GREENVILLE AIRPORT AND SIMPSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3571 7719 3570 7719 3568 7717 3567 7717
      3567 7718 3566 7717 3564 7717 3562 7715
      3552 7726 3567 7742 3571 7739 3577 7736
TIME...MOT...LOC 0223Z 301DEG 24KT 3562 7729 

HAIL...1.00IN
WIND...70MPH
 
$$

2

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:06 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 28, 7:06 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
706 PM EDT THU APR 28 2016

.SYNOPSIS...
A STATIONARY FRONT NEAR THE ALBEMARLE SOUND THIS EVENING WILL
MOVE SOUTH THROUGH THE REGION LATER TONIGHT. HIGH PRESSURE WILL
EXTEND SOUTH INTO THE AREA FRIDAY AND FRIDAY NIGHT THEN SLIDE
OFFSHORE SATURDAY. A WARM FRONT WILL THROUGH FROM THE SOUTH
SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH MONDAY NIGHT AND
TUESDAY. AN AREA OF LOW PRESSURE WILL AFFECT THE AREA WEDNESDAY
INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 7 PM...STATIONARY FRONT CONTS NEAR ALBEMARLE SOUND WITH
CONTD STRONG HEATING TO THE S WITH LOW TO MID 80S INLAND. THESE
WARM TEMPS COMBINED WITH MID/UPR 60S DEWPTS ARE PRODUCING SFC
BASED CAPES AOA 2000. SEA BREEZE INTERACTING WITH BNDRY GENERATED
SVR STORMS ACROSS TYRRELL AND HYDE COUNTIES EARLY THIS EVE.
APPEARS STORMS APPROACHING FROM THE WEST ARE SHOWING A WEAKENING
TREND AND WILL LIKELY CONT TO WEAKEN WITH LOSS OF DAYTIME HTG LTR
THIS EVE. WILL KEEP GOOD CHC TO LIKELY POPS ACRS INLAND AREAS
WITH VERY LITTLE CONVECTION EXPECTED SRN CST IN WAKE OF SEA
BREEZE. STRONG TO ISOLD SVR STORMS WILL BE POSSIBLE CLOSER TO THE
STNRY BNDRY ACRS NRN SXNS AND ACRS THE COASTAL PLAINS COUNTIES
THRU MID EVE.

OVERNIGHT THE FRONT TO THE N WILL DRIFT S AND THIS COMBINED WITH
WEAK SHORT WAVES CROSSING ALOFT WILL LEAD TO CONT GOOD CVRG OF
SHRA AND STORMS THRU THE EVENING. CONT PREV FCST OF LIKELY POPS
CNTRL AND N WITH CHC S THIS EVENING. THE PRECIP SHLD GRAD MOVE S
AND E LATER TONIGHT WITH MAINLY DRY CONDITIONS BY DAYBREAK. LOWS
WILL RANGE FROM UPR 50S NE TO LOW/MID 60S ELSEWHERE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 230 PM THURSDAY...HIGH PRES WILL NOSE IN FROM THE N WITH DRY
WEATHER EXPECTED. EARLY MORNING LOW STRATUS WILL GRAD LIFT/ERODE
WITH PC TO MSUNNY SKIES FROM LATE MORN THRU THE AFTN. WILL BE A
LITTLE COOLER WITH NE WINDS....HIGHS MID 60S NE CST TO UPR 70S/LOW
80S SW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...MODELS HAVE COME INTO BETTER AGREEMENT FOR
FRI NIGHT THROUGH SUNDAY PERIOD...LEADING TO INCREASED FCST
CONFIDENCE FOR THAT TIME FRAME. 12Z MODELS ARE INDICATING BETTER
RUN-TO-RUN CONSISTENCY BUT GFS AND ECMWF CONTINUE TO HAVE
SIGNIFICANT DIFFERENCES WITH HANDLING INDIVIDUAL SHORTWAVES IN
FAST FLOW PATTERN...RESULTING IN DIFFERENCES WITH FRONTAL BNDRY
PLACEMENT. WILL GENERALLY STICK TO PREVIOUS FCST TRENDS
INDICATING A POTENTIALLY WET PERIOD SUNDAY NIGHT INTO MONDAY WITH
THE PRECIPITATION POTENTIAL FOR THE PERIOD FROM TUESDAY INTO
WEDNESDAY VERY UNCERTAIN AT THIS TIME.

FRIDAY NIGHT AND SATURDAY: MODELS HAVE TRENDED DRY FOR FRI NIGHT
AND DROPPED SLGT CHC POPS THAT PERIOD. ALSO DROPPED SLGT CHC POPS
FOR ERN SECTIONS SAT BUT KEPT CHC POPS INLAND AS MODELS CONTINUE
TO INDICATE POTENTIAL FOR LIGHT QPF THREAT TO DEVELOP NORTH OF
STALLED FRONT JUST TO THE SOUTH. MIN TEMPS 55-60...AND HIGHS SAT WILL
BE IN THE LOWER TO MIDDLE 70S EXCEPT MID-UPR 60S NRN OBX.

SAT NIGHT THROUGH MONDAY...12Z MODELS HAVE CONTINUED RECENT TRENDS
OF QUICKER RETURN OF SHRT WV ENERGY FROM W...LEADING TO SFC HIGH
EXTENDING OVER AREA FROM N MOVING OFFSHORE FASTER SAT NIGHT AND
RETURN OF WARM SECTOR CONDITIONS SUNDAY AS LOW PRES MOVES ACROSS
TO NW AND N. SFC LOW WILL TRACK ACROSS TO N AND NE SUN NIGHT AND
MON...WITH COLD FRONT PUSHING INTO AREA BY LATE MONDAY. KEPT LOW
CHC POPS FOR SHOWERS INLAND OF COAST SAT NIGHT...THEN CONTINUED
PREVIOUS FCST WITH INCREASING CHC POPS FOR TSTMS SUN-MON. ADJUSTED
TEMPS UP SEVERAL DEGS EACH PERIOD WITH RETURN OF SRLY FLOW. LOWS
UPR 50S TO LOW 60S SAT NIGHT...AND 60-65 SUN NIGHT. HIGHS AROUND
80 INLAND SUN AND LOWER 80S MON...WITH 70S OBX BOTH DAYS.

TUESDAY THROUGH THURSDAY...PER ABOVE...LOW CONFIDENCE FCST THIS
PERIOD WITH REGARDS TO TIMING, LOCATION AND AMOUNTS OF
PRECIPITATION GIVEN MODEL DIFFERENCES. 12Z GFS CONTINUES TO
INDICATE STRONGER SHRT WV ENERGY PUSHING COLD FRONT WELL SOUTH OF
AREA TUE-WED WITH COASTAL LOW PRES ON THU. ECMWF INITIALLY WEAKER
AND STALLS FRONT NEAR COAST BUT THEN FASTER WITH ADDITIONAL SHRT
WV ENERGY WITH LOW PRES MOVING ACROSS FROM W LATE TUE INTO WED
NIGHT...THEN DRYING THU. BEST BET AT THIS TIME IS TO BROAD BRUSH
LOW CHANCE POPS THROUGH THE PERIOD. WILL CONTINUE TO LEAN TO
PREVIOUS FCST TRENDS AND WPC SOLUTIONS WITH FRONT STALLED NEAR
COAST AND WAVES MOVING ALONG IT. MIN TEMPS NEAR NORMAL WITH MID
50S TO LOWER 60S. HIGHS SLIGHTLY BELOW NORMAL WITH MAINLY LOW TO
MID 70S EXCEPT 60S OBX.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRI/...
AS OF 7 PM THU...MAINLY VFR CONDS THRU THIS EVENING WITH ANY SUB
VFR ASSOC WITH PASSING CONVECTION. WHERE STORMS DO CROSS GUSTY
WINDS AND SOME HAIL WILL BE POSSIBLE GIVEN GOOD INSTABILITY OVER
REGION. LATER TONIGHT THE FRONT CURRENTLY STALLED NEAR ALBEMARLE
SOUND WILL DRIFT S AND EXPECT AREA OF IFR STRATUS TO FOLLOW THE
FRONT SPREADING S THRU THE TAFS 07Z TO 10Z. THE STRATUS WILL
LINGER THRU 12 TO 13Z THEN GRAD LIFT AND SCT OUT TO VFR LATE MORN.
VFR REST OF THE PERIOD WITH PC TO MCLR SKIES AS HIGH PRES NOSES IN
FROM THE N.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...SUB-VFR CIGS PSBL LATE FRI NIGHT INTO
EARLY SATURDAY WITH LOW LVL MSTR UNDER INVERSION. VFR EXPECTED SAT
AFTN INTO SUN BUT WITH SCT SHOWERS/TSTMS AND LCL SUB-VFR MAINLY
INLAND AND N. MORE WDSPRD AND HEAVIER PRECIPITATION IS EXPECTED
LATE SUNDAY INTO MONDAY IN ADVANCE OF A COLD FRONT WITH PERIODS
OF SUB VFR CONDITIONS. SUB-VFR MAY LINGER INTO MON NIGHT AND TUE
WITH FRONT STALLED NEAR THE COAST.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 7 PM THU...NO SIG CHANGES. STALLED FRONT NEAR ALBEMARLE
SOUND WILL DRIFT S CROSSING THE REGION OVERNIGHT AND EARLY FRI. SW
WINDS 10 TO 15 KTS WITH A FEW GUSTS TO 20 KTS THIS EVENING AHEAD
OF THE FRONT WILL GRAD BECOME MORE N TO NE LATER TONIGHT INTO FRI
MORN MAINLY AOB 10 KTS. LATER FRI AS HIGH NOSES IN FROM THE N...NE
WINDS WILL INCREASE A BIT TO 10 TO 15 KTS. SEAS MAINLY 2 TO 4 FEET
THRU THE PD...COULD BE A 5 FOOTER THIS EVENING OUTER CNTRL WTRS.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...ACTIVE WEATHER EXPECTED AS FAST FLOW
ALOFT LEADS TO SEVERAL WEATHER SYSTEMS IMPACTING THE WATERS
INTO EARLY NEXT WEEK. MODELS HAVE TRENDED WEATHER WITH POST
FRONTAL NORTHERLY FLOW FRIDAY NIGHT INTO SAT WITH SPEEDS BELOW 20
KT. WINDS QUICKLY RETURN TO SRLY BY SUN MORNING...WITH SW WINDS
15-20 KT AHEAD OF COLD FRONT SUN NIGHT INTO MON. LOW CONFIDENCE
FCST FOR MON NIGHT AND TUE WITH MODEL DIFFERENCES ON FRONTAL
MOVEMENT. LEANED TO PREVIOUS THINKING WITH FRONT STALLED NEAR
COAST AND LIGHTER WINDS.

WAVE MODELS INDICATE 4-5 FT SEAS NRN WATERS WITH NRLY WINDS FRI
NIGHT INTO SAT...AND 4-5 FT MOST OUTER WATERS WITH SW WINDS SUN
NIGHT INTO MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...JBM
AVIATION...RF/JBM
MARINE...RF/JBM
Hazardous weather outlook, Apr 28, 4:20 AM EDT, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 AM EDT THU APR 28 2016

NCZ029-044>047-079>081-090>095-098-103-104-290830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
420 AM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND LINGER INTO THE EARLY EVENING. SOME STORMS MAY
BECOME SEVERE WITH THE THREATS OF LARGE HAIL...DAMAGING WIND
GUSTS...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. THE BEST
CHANCE OF A SEVERE THUNDERSTORM ARE NORTH OF AN OCRACOKE TO NEW
BERN TO KINSTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 28, 5:57 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 PM EDT THU APR 28 2016

NCZ045-046-080-081-282245-
TYRRELL-BEAUFORT-MAINLAND HYDE-WASHINGTON-
557 PM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BEAUFORT...SOUTHERN TYRRELL...SOUTHEASTERN WASHINGTON AND
NORTHWESTERN MAINLAND HYDE COUNTIES...

AT 556 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF BELHAVEN TO 14 MILES SOUTH OF
COLUMBIA...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN
TYRRELL...NORTHEASTERN BEAUFORT...NORTHWESTERN MAINLAND HYDE AND
SOUTHEASTERN WASHINGTON COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3559 7615 3575 7602 3577 7638 3566 7662
TIME...MOT...LOC 2156Z 275DEG 13KT 3570 7649 3571 7630

10
Local storm report, Apr 28, 7:31 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
731 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 SW ALLIGATOR LAKE     35.60N  76.39W
04/28/2016  E2.00 INCH       OUTER BANKS HYDE   NC   SOCIAL MEDIA

            2 INCH HAIL REPORTED EAST OF PONZER

&&

EVENT NUMBER MHX1600185

PAGANO
Local storm report, Apr 28, 7:39 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
739 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             FAISON                  35.12N  78.14W
04/28/2016  M1.50 INCH       DUPLIN             NC   911 CALL CENTER

&&

EVENT NUMBER MHX1600186

PAGANO
Special weather statement, Apr 28, 7:59 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
759 PM EDT THU APR 28 2016

NCZ029-290015-
MARTIN-
759 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARTIN COUNTY...

AT 758 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF SCOTLAND
NECK...OR 9 MILES NORTHEAST OF TARBORO...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OAK CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3606 7732 3602 7723 3602 7722 3601 7721
      3599 7721 3599 7720 3598 7720 3597 7719
      3596 7719 3594 7737 3600 7741 3607 7733
TIME...MOT...LOC 2358Z 250DEG 38KT 3603 7747

2
Special weather statement, Apr 28, 9:34 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
934 PM EDT THU APR 28 2016

NCZ029-045-080-290200-
BEAUFORT-WASHINGTON-MARTIN-
934 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEAUFORT...
SOUTHEASTERN MARTIN AND SOUTHWESTERN WASHINGTON COUNTIES...

AT 933 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTON...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSTON...PLYMOUTH...JAMESVILLE AND BEARGRASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3586 7689 3584 7690 3581 7690 3581 7688
      3585 7684 3589 7683 3586 7677 3587 7675
      3589 7673 3570 7667 3565 7711 3584 7716
      3588 7703 3586 7704 3586 7701 3590 7693
TIME...MOT...LOC 0133Z 255DEG 22KT 3577 7705

2
Special weather statement, Apr 28, 9:37 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
937 PM EDT THU APR 28 2016

NCZ029-044-079-290200-
GREENE-PITT-MARTIN-
937 PM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GREENE...
NORTHWESTERN MARTIN AND NORTHWESTERN PITT COUNTIES...

AT 937 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROBERSONVILLE TO 11 MILES EAST OF ELM CITY TO
NEAR WILSON...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WILLIAMSTON...FARMVILLE...BETHEL...ROBERSONVILLE...PITT
GREENVILLE AIRPORT...FOUNTAIN...HAMILTON...OAK CITY...PARMELE...
WALSTONBURG...EVERETTS...FALKLAND AND HASSELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3601 7721 3593 7719 3594 7713 3593 7712
      3593 7709 3594 7705 3593 7703 3588 7703
      3572 7727 3544 7757 3551 7782 3557 7782
      3576 7752 3580 7747 3581 7742 3583 7739
      3582 7735 3591 7734 3600 7741 3606 7732
TIME...MOT...LOC 0137Z 282DEG 28KT 3590 7726 3576 7767 3572 7798

2

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:34 PM EDTSpecial Weather StatementMHXMartin26 min
Apr 28, 9:37 PM EDTSpecial Weather StatementMHXGreene, Martin23 min
Apr 28, 10:04 PM EDTSpecial Weather StatementMHXMartin26 min
Apr 28, 10:05 PM EDTSpecial Weather StatementMHXGreene, Lenoir55 min
Apr 28, 10:25 PM EDTSpecial Weather StatementMHXGreene, Pitt35 min
Apr 28, 10:27 PM EDTSpecial Weather StatementMHXWashington63 min
Apr 28, 10:29 PM EDTSpecial Weather StatementMHXMartin31 min
Apr 28, 11:09 PM EDTSpecial Weather StatementMHXJones36 min
Apr 28, 11:33 PM EDTSpecial Weather StatementMHXJones57 min
Apr 28, 11:36 PM EDTSpecial Weather StatementMHXHyde39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.